It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Reply Reply
LinkBack Thread Tools
Old 03-20-2013, 10:36 AM   #1
Newbie
(female)
 
Join Date: Mar 2013
Location: Easton
Posts: 1
leciajw63 HB User
Unhappy suboxone side effects

I have been on suboxone for about 3 months now. My current dosage is 8mgs per day. It definitely helps with opiate cravings (I really don't have any at all) & once I wake up & get moving & take the suboxone, I do actually feel good enough to carry on with my day. BUT, I am experiencing severe pain, tingling & numbness in my arms & hands. It mainly occurs at night when I'm sleeping, or trying to sleep. The pain is worse than any pain I have ever experienced. The only way that I can describe it is that it feels like my hands & arms have been lit on fire & while aflame, someone shot them!!! Seriously, it's affecting my entire life. It takes hours for it to go away after I wake up & I wake up crying & moaning in excrutiating pain. I'm wondering if anyone else that is taking suboxone is experiencing the same thing. I have actually just had carpel tunnel surgury on my left hand & am scheduled to have the right hand done next Tuesday. Of course that is what the doctor says is going on with me. I eagerly had the surgury only to wake up with the same pain. I don't know what to do. I don't even know which doctor to talk to about it, my primary care doc, the surgeon or the doc that prescribes the suboxone... Help! If anyone is going through this please respond to my post. I am desperate...

 
Reply With Quote
Old 03-20-2013, 01:59 PM   #2
Junior Member
(female)
 
Join Date: Jul 2012
Location: Hanceville, BC Canada
Posts: 14
shequest HB User
Re: suboxone side effects

I am an RSD patient. Was diagnosed in 1987. I am a horse trainer and cattle rancher. We are in the middle of calving season, and mares are foaling, so I am a very physical person. And have worked through my extra pain, above the normal.
I moved and after 5 years my Dr. here decided he was going to take every patient he had off of narcotics. He left us high and dry, just to cover his butt. He told me that he never agreed with my medications that were prescribed for me by my prior Dr. to him, but he prescribed them for 5 years with no problem. So he took away our meds. with no replacement medications.
I was lucky enough to have an appt. with a Pain Dr., which I found out later was a drug abuse Dr. He is very nice, he told me when I first saw him that he would have me pain free very quickly. He guaranteed I would have no more pain. So he started me Suboxone, very low dosage. That wasn't working well enough. I am now on 8/2 mg twice daily, so 16 mgs daily. Taken in the morning, and at noon. It is not helping my pain which escalates during the day, and by nightfall I am in agony.

He now tells me that I am at the highest dosage allowed. My pain is now increasing daily from my activities. I cannot sit on the couch and do nothing... first off I would have my entire body frozen, not just both my shouldlers...

So I have the same Problem that the poster, sent in. What is the highest dosage anyone is on with Suboxone... Is 16 mgs a day a high dosage????? I need help but don't know where to turn for it now.

Thanking you all, in advance, for your discussion on this matter.

 
Reply With Quote
Sponsors Lightbulb
   
Old 03-20-2013, 06:32 PM   #3
Senior Member
(female)
 
jewlz67's Avatar
 
Join Date: Jul 2012
Location: Griffith, In US
Posts: 280
jewlz67 HB Userjewlz67 HB Userjewlz67 HB Userjewlz67 HB Userjewlz67 HB Userjewlz67 HB Userjewlz67 HB Userjewlz67 HB User
Re: suboxone side effects

Were the opiates that you were taking helping at all Leciajw? Also, is the RSD pain in the same place where you had surgery or is it from another location? I still take the opiates but it only takes some of the edge off of the pain. The gabapentin I take helps with some of the burning pain and the pins and needles pain. Have they given you any Lidoderm patches? When I first put mine on, it actually burns worse but if I can make it through that first twenty minutes, then it starts to soothe the burning.

 
Reply With Quote
Old 07-26-2013, 02:00 AM   #4
Newbie
(female)
 
Join Date: Jul 2013
Posts: 4
hihoalltheway HB User
Re: suboxone side effects

Quote:
Originally Posted by leciajw63 View Post
I have been on suboxone for about 3 months now. My current dosage is 8mgs per day. It definitely helps with opiate cravings (I really don't have any at all) & once I wake up & get moving & take the suboxone, I do actually feel good enough to carry on with my day. BUT, I am experiencing severe pain, tingling & numbness in my arms & hands. It mainly occurs at night when I'm sleeping, or trying to sleep. The pain is worse than any pain I have ever experienced. The only way that I can describe it is that it feels like my hands & arms have been lit on fire & while aflame, someone shot them!!! Seriously, it's affecting my entire life. It takes hours for it to go away after I wake up & I wake up crying & moaning in excrutiating pain. I'm wondering if anyone else that is taking suboxone is experiencing the same thing. I have actually just had carpel tunnel surgury on my left hand & am scheduled to have the right hand done next Tuesday. Of course that is what the doctor says is going on with me. I eagerly had the surgury only to wake up with the same pain. I don't know what to do. I don't even know which doctor to talk to about it, my primary care doc, the surgeon or the doc that prescribes the suboxone... Help! If anyone is going through this please respond to my post. I am desperate...
I have been on Suboxone 1 month and have been having the SAME PAIN my description felt like my arm was going through an old fashion ringer on washing machine and then when it got to the hand it felt like it was in a vice being sqeezed! My hands were swelling so big at night that no rings would fit til afternoon. My nuckles were white because of the swelling but this was all the next morning after the severe pain. I went to Nurologist and had an MRI but didn't find anything. I stopped the Sub for 1 week and it did not occur anyomore. Two days after starting Sub again it all returned! I am convinced it is the Sub and I am stopping it completely! I can not endure the pain this has caused.

 
Reply With Quote
Old 08-05-2013, 07:32 AM   #5
Newbie
(female)
 
Join Date: Jul 2013
Posts: 4
hihoalltheway HB User
Re: suboxone side effects

Yes! You have described the exact pain I have been feeling since being in on Suboxone. I did not put it together for awhile. It is the most excruciating pain I have ever experienced. It is always after I have been asleep for about 2-3 hours. I wake up and my whole arm and hand feels like it is being squeezed in a vice! Its horrible and its always when I'm sleeping. Thru trial and error. Stopping and starting the Sub I feel convinced that is the cause. I actually only take 1/2 strip a day!

 
Reply With Quote
Old 08-05-2013, 07:34 AM   #6
Newbie
(female)
 
Join Date: Jul 2013
Posts: 4
hihoalltheway HB User
Re: suboxone side effects

Yes! You have described the exact pain I have been feeling since being in on Suboxone. I did not put it together for awhile. It is the most excruciating pain I have ever experienced. It is always after I have been asleep for about 2-3 hours. I wake up and my whole arm and hand feels like it is being squeezed in a vice! Its horrible and its always when I'm sleeping. Thru trial and error. Stopping and starting the Sub I feel convinced that is the cause. I actually only take 1/2 strip a day!

 
Reply With Quote
Old 08-30-2013, 05:29 AM   #7
Newbie
(male)
 
Join Date: Aug 2013
Location: Australia
Posts: 1
andwounds HB User
Re: suboxone side effects

im having the same pain dramas as the others above have said except its in my back and hips. hips changes sides, its brutal. ive been on 16mg of suboxone for about a year and before then I had no pain, im a painter. its physical job, im a good worker. but now its taking over my life, work and creative career, i cant play drums because its too painful. I havnt looked online for side effects till now, seems to be alot , im going to look at cuttin back off it. australian laws here make it hard enough to get a job if your on suboxone

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Hydrocodone
Lortab
Methadone
Oxycontin
Percocet
  Tylenol
Ultram Valium
Vicodin
Xanax




TOP THANKED CONTRIBUTORS



Phoenix (148), katlin09 (109), reachout (97), second go (36), Wendy88 (36), oxygirl (34), corissa3 (32), Tysmom1 (24), icehouse3z (24), bolter (21)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (857), janewhite1 (823), Titchou (773), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 05:11 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!